[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.238.190.122. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 19, 1927

PURPURIC VESICULOBULLOUS DERMATITIS: SUBSEQUENT TO INTRAVENOUS INJECTION OF SODIUM THIOSULPHATE: REPORT OF TWO CASES

Author Affiliations

PEKING, CHINA
From the Division of Dermatology of the Department of Medicine of the Peking Union Medical College.

JAMA. 1927;88(8):537-540. doi:10.1001/jama.1927.02680340009003

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Since the suggestion by Ravaut1 in 1920 that sodium thiosulphate be used in the treatment of arsphenamine dermatitis, several reports have appeared in support of the efficacy of the drug in cases of acute erythrodermia following the administration of the organic arsenicals, 2 and in cases of acute mercury poisoning and stomatitis following the use of mercurial salts.3 In none of these has there been a reference to any untoward effect of the thiosulphate other than a transitory febrile disturbance immediately succeeding the intravenous injection, which was thought to have been caused by the failure to use freshly prepared solutions.4

Within the last year two cases of acute arsphenamine dermatitis have come under observation in which the response to sodium thiosulphate treatment has not conformed to that previously observed. In these cases, both of which presented a mild dermatitis of several days' duration, there developed, soon after

First Page Preview View Large
First page PDF preview
First page PDF preview
×